Alert archive / Tennessee / Winter Storm Warnings in 2012
Winter Storm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Feb 19, 2012, 4:41 AM CST for 8 counties in Tennessee. It took effect at Feb 19, 2012, 9:00 AM CST. It was in force for 9 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2012, 4:41 AM CST (10:41 UTC)
- In effect from
- Feb 19, 2012, 9:00 AM CST
- Expired
- Feb 19, 2012, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 11:15 AM CST | SNOW 2 | Jamestown, TN | TWO INCHES REPORTED ON GROUND. |
| Feb 19, 12:02 PM CST | SNOW 1 | 7 Sw Livingston, TN | TRAINED SPOTTER REPORTS 1 INCH SNOW ON GROUND IN RICKMAN, TN. |
| Feb 19, 12:18 PM CST | SNOW 2 | 4 E Monterey, TN | TRAINED SPOTTER REPORTED LOCATIONS WITH 2 INCHES OF SNOW ON GROUND BETWEEN MONTEREY AND CLARKRANGE. |
| Feb 19, 12:30 PM CST | SNOW 1.1 | 10 Wnw Celina, TN | TRAINED SPOTTER REPORTED 1.1 INCH OF SNOW ON GROUND IN NW CLAY COUNTY. |
| Feb 19, 1:08 PM CST | SNOW 1 | 5 W Livingston, TN | TRAINED SPOTTER REPORTS 1 INCH SNOW ON GROUND WITH SLICK ROADS ON HWY 85 BETWEEN LIVINGSTON AND GAINESBORO. |
| Feb 19, 2:00 PM CST | SNOW 2 | Gainesboro, TN | TWO INCHES OF TOTAL SNOWFALL ACCUMULATION ON AVERAGE OCCURRED ACROSS THE COUNTY. |
| Feb 19, 2:30 PM CST | SNOW 4 | Jamestown, TN | LAW ENFORCEMENT REPORTED 4 INCH SNOW ON GROUND IN JAMESTOWN. |
| Feb 19, 3:19 PM CST | SNOW 4 | Jamestown, TN | EMERGENCY MANAGER REPORTED 4 INCHES OF SNOW ON GROUND. |
| Feb 19, 4:00 PM CST | SNOW 1 | Crossville, TN | ONE INCH OF TOTAL SNOWFALL ACCUMULATION ON AVERAGE OCCURRED ACROSS THE COUNTY. |
| Feb 19, 5:44 PM CST | SNOW 2 | Livingston, TN | ONE HALF OF AN INCH OF NEW SNOWFALL OVER THE PAST 20 TO 30 MINUTES WITH TWO INCHES OF TOTAL SNOWFALL ACCUMULATION IN AND AROUND THE CITY OF LIVINGSTON. |
| Feb 19, 5:45 PM CST | SNOW 0 | Byrdstown, TN | TWO TO THREE INCHES OF TOTAL SNOWFALL ACCUMULATION IN AND AROUND THE CITY OF BYRDSTOWN. |
| Feb 19, 5:45 PM CST | SNOW 3 | Byrdstown, TN | TWO TO THREE INCHES OF TOTAL SNOWFALL ACCUMULATION IN AND AROUND THE CITY OF BYRDSTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS44 KOHX 191041 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 441 AM CST SUN FEB 19 2012 ...WINTER STORM TO AFFECT NORTHEAST MIDDLE TENNESSEE TODAY... .TWO LOW PRESSURE SYSTEMS WILL BRING PRECIPITATION TO MIDDLE TENNESSEE TODAY. COLDER AIR IN THE OHIO VALLEY WILL SINK SOUTH INTO NORTH MIDDLE TENNESSEE THIS MORNING...AND EXPECT AREAS OF SNOW TO DEVELOP. THE BEST CHANCE TO SEE ACCUMULATING SNOW WILL BE NORTHEAST MIDDLE TENNESSEE...INCLUDING THE NORTHERN CUMBERLAND PLATEAU REGION. TNZ009>011-031>034-066-192200- /O.UPG.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/ /O.NEW.KOHX.WS.W.0001.120219T1500Z-120220T0000Z/ MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CUMBERLAND- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...CROSSVILLE 441 AM CST SUN FEB 19 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL TRANSITION TO SNOW THIS MORNING...WITH SNOW CONTINUING SUNDAY AFTERNOON BEFORE TAPERING OFF LATE IN THE AFTERNOON. * MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE AREA. * OTHER IMPACTS...ROADS MAY BECOME SNOW COVERED AND HAZARDOUS ON SUNDAY. BLACK ICE MAY BE A PROBLEM SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TNZ008-028>030-064-065-192200- /O.UPG.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/ /O.NEW.KOHX.WW.Y.0003.120219T1500Z-120220T0000Z/ SUMNER-WILSON-TROUSDALE-SMITH-DE KALB-WHITE- INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...SMITHVILLE...SPARTA 441 AM CST SUN FEB 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL TRANSITION TO SNOW THIS MORNING...WITH SNOW CONTINUING SUNDAY AFTERNOON BEFORE TAPERING OFF LATE IN THE AFTERNOON. * MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES IN THE AREA. * OTHER IMPACTS...SNOW ACCUMULATION WILL MAINLY BE IN GRASSY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
741 WWUS44 KOHX 191951 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 151 PM CST SUN FEB 19 2012 ...WINTER STORM TO AFFECT NORTHEAST MIDDLE TENNESSEE TODAY... .LINGERING MOISTURE ASSOCIATED WITH A STORM SYSTEM RACING EASTWARD TOWARD THE CAROLINAS WILL AFFECT PARTS OF NORTHEAST MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU THE REMAINDER OF THE AFTERNOON. TNZ009-192100- /O.CAN.KOHX.WS.W.0001.000000T0000Z-120220T0000Z/ MACON- INCLUDING THE CITY OF...LAFAYETTE 151 PM CST SUN FEB 19 2012 ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WINTER STORM WARNING FOR MACON COUNTY. EARLIER HEAVY SNOWFALL HAS MOVED EAST, LEAVING ONLY LIGHT SNOW AND FLURRIES THE REMAINDER OF THE AFTERNOON. $$ TNZ008-028>030-064-065-192100- /O.CAN.KOHX.WW.Y.0003.000000T0000Z-120220T0000Z/ SUMNER-WILSON-TROUSDALE-SMITH-DE KALB-WHITE- INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...SMITHVILLE...SPARTA 151 PM CST SUN FEB 19 2012 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOW HAS ENDED, WITH ONLY LIGHT PRECIPITATION EXPECTED THE REST OF THE AFTERNOON. $$ TNZ010-011-031>034-066-200000- /O.CON.KOHX.WS.W.0001.000000T0000Z-120220T0000Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CUMBERLAND- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...CROSSVILLE 151 PM CST SUN FEB 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PARTS OF NORTHWEST MIDDLE TENNESSEE AND THE UPPER PLATEAU... * TIMING...SNOW WILL CONTINUE SUNDAY AFTERNOON BEFORE TAPERING OFF TOWARD EVENING. * MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE AREA. * OTHER IMPACTS...ROADS MAY BECOME SNOW COVERED AND HAZARDOUS. BLACK ICE MAY BE A PROBLEM SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ROSE
428 WWUS44 KOHX 192116 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CST SUN FEB 19 2012 ...WINTER STORM TO AFFECT NORTHEAST MIDDLE TENNESSEE TODAY... .LINGERING MOISTURE ASSOCIATED WITH A STORM SYSTEM RACING EASTWARD TOWARD THE CAROLINAS WILL AFFECT PARTS OF NORTHEAST MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU THE REMAINDER OF THE AFTERNOON. TNZ010-031>033-192230- /O.CAN.KOHX.WS.W.0001.000000T0000Z-120220T0000Z/ CLAY-JACKSON-PUTNAM-OVERTON- INCLUDING THE CITIES OF...CELINA...GAINESBORO...COOKEVILLE... LIVINGSTON 316 PM CST SUN FEB 19 2012 ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WINTER STORM WARNING FOR PARTS OF NORTHEAST MIDDLE TENNESSEE. $$ TNZ011-034-066-200000- /O.CON.KOHX.WS.W.0001.000000T0000Z-120220T0000Z/ PICKETT-FENTRESS-CUMBERLAND- INCLUDING THE CITIES OF...BYRDSTOWN...JAMESTOWN...CROSSVILLE 316 PM CST SUN FEB 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PARTS OF THE UPPER PLATEAU... * TIMING...SNOW WILL CONTINUE SUNDAY AFTERNOON BEFORE TAPERING OFF TOWARD EVENING. * MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN THE AREA. * OTHER IMPACTS...ROADS MAY BECOME SNOW COVERED AND HAZARDOUS. BLACK ICE MAY BE A PROBLEM SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ROSE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 4:08 AM CST, 33 minutes earlier.
Area forecast discussion, Feb 19, 4:08 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CST SUN FEB 19 2012 .SHORT TERM (SUN-TUE)... COUPLE OF H5 SHORTWAVES APPROACHING MID TN. SOUTHERN ONE IS OVR THE LWR MS VLY INCREASING THE RAIN SHIELD. SECOND ONE WITH COLD AIR ALOFT IS APPROACHING MO HEADING ESE. BOTH OF THESE FEATURE COMBINE TO INCREASE LIFT OVR MID TN...AS PCPN DEVELOPS IN THE MID- STATE. COLD SFC HIGH PRES REMAINS TO THE NORTH. EXPECT THE COLDER AIR TO HAVE A COOLING EFFECT IN THE BOUNDARY LAYER TODAY...AS NORTH WINDS WL CONTINUE TDAY. THE MOST PROFOUND AFFECT OF THE COLDER AIR WL BE NORTH AND EAST OF NASHVILLE...WHERE A WINTER STORM WATCH WAS IN EFFECT. THE WATCH WAS UPGRADED TO A WARNING NEAR THE KY BORDER AND IN THE NORTHERN PLATEAU. THE WESTERN PART OF THE WATCH WL BE DOWN- GRADED TO AN ADVISORY. SNOW ACCUMULATONS OF 1-2 INCHES IN THE ADVISORY...2-4 IN THE WARNING. PRECIPITATION WL QUICKLY DEPART THIS AFTN WEST TO EAST. ONLY EXPECT ISO SW- PLAT THROUGH MID EVENING...WITH DECREASING CLOUDS. TEMPS WL BOTTOM OUT IN THE MID-UPR 20S IN THE DRIER AIR. UPR H5 RIDGE BUILDS BACK PRES DAY UNDER MOSTLY SUNNY SKIES. HIGHS WL QUICKLY WARM BACK INTO THE LWR-MID 50S. A PAC COLD FRONT WL APPROACH THE REGION TUE AND IS EXPECTED TO WASH OUT DURING THE DAY. WL MENTION A CHC OF RW- MON NGT-TUE WITH THE WEAK SYSTEM. LONG TERM (WED-SAT)... PATTERN REMAIN MILD WED-THU. ANOTHER WEAK LOW WL MOVE INTO THE REGION WED WITH SCHC SHOWERS. A STRONGER COLD FRONT MOVES INTO THE REGION FRI WITH COLDER TEMPS NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 29 54 41 / 100 05 05 20 CLARKSVILLE 42 27 54 42 / 90 05 05 30 CROSSVILLE 40 26 51 37 / 100 20 0 10 COLUMBIA 45 29 56 42 / 100 05 05 20 LAWRENCEBURG 46 27 57 42 / 100 05 05 20 WAVERLY 45 27 55 43 / 90 05 05 30 && .OHX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR TNZ008-028>030-064-065. WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR TNZ009>011-031>034-066. && 04
Hazardous weather outlook, Feb 18, 4:41 AM CST, 24 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 441 AM CST SAT FEB 18 2012 TNZ008>011-028>034-064>066-191130- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- 441 AM CST SAT FEB 18 2012 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A THREAT OF A WINTER STORM ON SUNDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST FROM ALABAMA TO THE CAROLINAS ON SUNDAY. COLDER AIR WILL WRAP AROUND THE LOW PRESSURE SYSTEM AND RAIN WILL CHANGE TO SNOW IN NORTH MIDDLE TENNESSEE. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN NORTHEAST MIDDLE TENNESSEE...WITH TWO TO FOUR INCHES. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>027-056>063-075-077>080-093>095-191130- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- RUTHERFORD-CANNON-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE- LAWRENCE-GILES- 441 AM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE CAROLINAS ON SUNDAY. COLDER AIR WILL WRAP AROUND THE LOW AND RAIN WILL CHANGE TO SNOW IN NORTH MIDDLE TENNESSEE. MORE SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED IN NORTHEAST MIDDLE TENNESSEE...WITH A WINTER WEATHER WATCH IN EFFECT. SNOW ACCUMULATIONS OF ONE TO TWO INCHES ARE POSSIBLE FURTHER WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:41 AM CST | Winter Weather Advisory | OHX | DeKalb, Smith, Sumner, Trousdale, White, Wilson | 9 hr |
Nearby
Winter Storm Warnings in Tennessee, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.